MAUDE Adverse Event Report: ARTHREX, INC. IMPL DELIVERY SYS,DISTAL BICEPS REPR; BONE FIXATION PLATE

ARTHREX, INC. IMPL DELIVERY SYS,DISTAL BICEPS REPR; BONE FIXATION PLATE
Model Number IMPL DELIVERY SYS,DISTAL BICEPS REPR
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The root cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Patient sensitivity to materials must be considered prior to implantation.
 
Event or Problem Description
An initial inquiry was received that indicated a patient has been experiencing issues since receiving an arthrex implant.On (b)(6) 2019 the surgeon confirmed that he was not reporting an adverse event.He stated that he has a very difficult patient who had a distal bicep repair which has healed.The patient has pain and crazy symptoms (type of symptoms were requested but surgeon did not elaborate).There is nothing on his exam or mri to indicate there is a problem with the implant.A second opinion physician had posed the question of peek allergy/sensitivity.The surgeon had reached out to arthrex in an attempt to obtain a flat sample to put on the patient¿s skin for testing.At this time specific part numbers had not been provided.Arthrex requested additional information.On (b)(6) 2019 the surgeon responded providing the specific part number, ar-2260 (lot 10022755) distal bicep kit with peek biotenodesis screw.Date of patient surgery was (b)(6) 2017.Surgeon states patient has always had pain with no discernible change from pre-op to post-op.Patient has undergone extensive diagnostic evaluation including mri.Patient has numerous allergies so medical treatment is difficult.Patient has undergone therapy.No infection present.Patient has had no positive test results.Mri is stable.Patient does have lateral antebrachial nerve hypoaesthesia.No further surgery is scheduled.On (b)(6) 2019 surgeon was provided with the material composition of the patient¿s implant (screw-peek optima, biceps button-titanium alloy, suture-polyester and ultra high molecular weight polyethylene.Arthrex does not have and is unable to provide the surgeon with a flat sample for patch testing use.Follow up information received 8/31/2023: it was reported in the medical records received that after patch testing was performed on the patient in (b)(6) 2019 it was determined he was allergic to the peek anchor.A removal surgery was performed on (b)(6), 2019.No further details were provided on the removal.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
IMPL DELIVERY SYS,DISTAL BICEPS REPR
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18040589
Report Number1220246-2023-08474
Device Sequence Number7344665
Product Code HRS
UDI-Device Identifier00888867026476
UDI-Public00888867026476
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberIMPL DELIVERY SYS,DISTAL BICEPS REPR
Device Catalogue NumberAR-2260
Device Lot Number10022755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date10/31/2023
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown